Vaginal Dryness at 20yrs old with recurrent infections
i'm 20 years old, i've been in a monogomous relationship for 4 years, he was a virgin and i was with one person one time with a condom before then (he was virgin) and one no condom contact but no penetration (he was not virgin). i have been on microgestin for 7 years (due to heavy painful and irregular menstruation) with good results. a year into my current relationship i started to notice occasional pain during intercourse as though the skin had torn and sometimes the entire vagina would feel raw. shortly there after i had my annual gyn to find i had a very bad yeast infection (first time) though i didn't have the symptoms of odor itching burning or unusual discharge. i was put on gynezole and then the slight burning began and sex was more painful. they instructed me to do another dose of gynezole but it worsened, a return visit showed the yeast was gone but now i had bacterial vaginosis and treated for that. at the same annual visit i mentioned my breasts seemed to have gotten slightly smaller so my gyn switched me to estro-step. this drastically lowered my labido (once very high) and i became dry at this point. (where as before my vagina seemed always to be ready for intercourse even if i wasn't so much in the mood). so i switched back to microgestin which my labido didn't start to improve for a year and even now 3 years later is no where near the same and still vaginal dryness. back to the infections... for 9 months i switched between yeast and bacterial infections until i finally got a normal flora culture back. however, since then i have had redness and sex is very painful. my gyn says because of the duration of the infections i now have permanent nerve damage: vulvodynia which she gave me a topical cream to desensatize the nerves which helped though only temporarily then i have to take this med for the rest of my life to keep the pain managable, she says i will always have this pain now. (any tests to get a definative diagnosis on vulvodynia? any other treatments?) though a side effect of this topical vaginal creams is thinning out the skin causing it to be even more irritated (ironic?). about a year went by dealing with the painful intercourse and vaginal dryness (lubricants don't help, still painful, still raw, moisture doesn't last long) and i started feeling an itch and burn. before i didn't have these symptoms initially with the yeast infection. i went to the gyn and yet again a bad yeast infection. treatment didn't work, we tried again, still not work but this time i had a combo of yeast infection and bacterial infection at the same time so had antibiotics and diflucan together then gyn told me to take the diflucan once a week for a month. during this episode i had severe burning and itching at some points. it isn't so bad right now, a swab done last week shows normal flora though under a microscope there was a question of the bacterial vaginosis, however a blood serem for HSV 1 and 2 was done as a suspect for the now chronic inflammation and pain, hsv1 positive hsv2 negative. noticed a blister on vulva 2 days ago just outside vaginal opening on the mucus membrane. ? bartholin's cyst of hsv1 somehow in genital area. i will be seeing gyn tomorrow for this and to discuss results but i don't feel i'm getting the answers i want.
at 20 years old i'm devistated that i may always experience pain during intercourse and never be able to fully enjoy it again do to the vulvodynia, much lower labido, and vaginal dryness.
are their any other treatments or suggestions other than topical creams and lubricants? any supplements or ANYTHING that can bring my labido back up and get my vaginal moisture back to how it used to be? anything to really take care of the vulvodynia, with out the side effects of making it worse in the long run resulting in need of the medicine even more?
Wow. I'm sorry I do not really know how to help...I would suggest a second opinion, and make sure you are seeing a doctor and not a physician's assistant. I had a (much less severe similar problem) where I had vaginal odor and itching and the nurse physician said "not yeast, maybe bacterial, try this!" and it didn't help and then i got a rash and he gave me meds for the rash and then tried something else for the itch and it still didn't work. And then finally one nurse said to try a yeast infection med (miconazole?) and it worked....sorta. for a few months. and then i got it again, and went on two rounds of antibiotics. This whole time and for a while before sex was sort of painful (had to stop sometimes) and I was pretty dry. I don't know if that is normal for me or if it's a result of birth control pills. Anyway the itching finally cleared up.
Some things you can do but probably already are:
*Eat yogurt that contains acidophalus (natural bacteria help regulate bacteria in vagina)
*wear cotton underwear
*do not wear tight pants or anything that doesn't let you "Breathe" down there
*make sure your boyfriend is clean of std's and yeast infections i have heard that men can carry yeast (maybe bacterial vag too?) and they need to be treated for it as well or he could be giving it back to you after you get rid of it.
*there are lubes that are supposed to "arouse" any drug store/ target would have them
*any way you can go off hormones? they might be making your hormones more out of whack, resulting in the dryness
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.